Mood swings and HIV
Apr 1, 2012
I just wanted to ask if mood swings and irritability are side effects of ARVs. My female relative is on Tenolam and nevirapine (don't know the dosages). Recently other family members have complained about her moods swing. She gets irritable very easily and starts being verbally aggressive towards people around her.
Response from Dr. Fawcett
Tenolam contains tenofovir (Viread) and lamivudine (Epivir). The irritability you describe can be a symptom of depression, which is a known side effect of tenofovir (along with anxiety). Living with HIV can, of course, be extremely stressful and everyone's reaction can be different. Such responses can include increased irritability and changes in personality as people react to both the side effects of the meds and the ongoing stress of living with the virus. I recommend that she speak with her physician regarding these changes in order to be evaluated for possible mental health concerns.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Someone Be Hiv Positive For Many Years And Not Know It?
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- What Is The Swab Test For Herpes?
- What Happens When Shingles Gets In The Brain?
- What Can You Do To Clear Hpv?
- What Antibiotics To Take For Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.